Thunderstorm Wind, Van Buren
- When
- September 23, 8:20 AM CST
- Where
- Van Buren County, Culpepper
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- COOP STATION
- Coordinates
- 35.500, -92.517
Thunderstorm winds downed trees and power lines.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 23, 5:52 AM CST, 2 hours 28 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 652 AM CDT SAT SEP 23 2006 .AVIATION... SQUALL LINE ACROSS NW AR SHOULD CONTINUE MOVING SEWD. POSITION OF LINE IS AHEAD OF WHAT THE MODELS WOULD SUGGEST. THIS LEADS TO A DILEMMA AS TO WHETHER THE LINE WILL JUST PROGRESSING TO THE SE...OR WHETHER IT WILL WEAKEN LATER THIS MORNING AND THEN INTENSIFY THIS AFTENOON. FOR NOW...WILL GO WITH SLOWING AND WEAKENING. TIMING ON TAFS WAS ADJUSTED TO FIT THIS. OTHERWISE...FEW CHANGES TO PREVIOUS SET OF TAFS. && .PREV DISCUSSION.../ISSUED 355 AM CDT SAT SEP 23 2006/ DISCUSSION... MORE ROUGH WEATHER IN STORE FOR TODAY...AS FRONT TO THE WEST OF THE AREA GAINS MOMENTUM. INTERACTION BETWEEN APPROACHING FRONT...OUTFLOW FROM PREVIOUS STORMS AND UPPER LEVEL ENERGY WILL ALLOW FOR CONTINUED SHOWERS AND THUNDERSTORMS IN THE NORTHWEST THIS MORNING. ACTIVITY WILL SPREAD INTO CENTRAL ARKANSAS LATER THIS MORNING...AND INCREASE IN COVERAGE AND INTENSITY AS DAYTIME HEATING INTERACTS WITH MESOSCALE BOUNDARIES OVER THE REGION. TORNADO THREAT WILL BE A LITTLE LESS TODAY AND TONIGHT...BUT WIND AND HAIL POTENTIAL WILL BE A GREATER HAZARD. STRONG GRADIENT BETWEEN SURFACE LOW IN NORTHEAST OKLAHOMA AND HIGH PRESSURE CENTERED OVER THE SOUTHEASTERN CONUS WILL CREATE GUSTY WINDS THROUGH TONIGHT. FOR THIS REASON...WILL EXTEND A LAKE WIND ADVISORY FOR THE ENTIRE AREA THROUGH MIDNIGHT TONIGHT. FRONT LOOKS TO GET INTO WESTERN ARKANSAS LATE THIS AFTERNOON OR EARLY TONIGHT. COVERAGE OF SHOWERS AND THUNDERSTORMS WILL BE GREATEST ACROSS THE SOUTHEASTERN THIRD OF THE FORECAST AREA LATE TONIGHT AND EARLY SUNDAY MORNING. FRONT WILL MOVE EAST OF THE AREA SUNDAY MORNING...WITH ANY LINGERING PRECIP COMING TO AN END BY THE AFTERNOON. IN THE WAKE OF THE FRONTAL PASSAGE...COOLER AIRMASS WILL BE USHERED INTO THE REGION. HIGH PRESSURE WILL PASS THROUGH IN THE NORTHWESTERLY UPPER FLOW. THIS WILL KEEP TEMPERATURES BELOW NORMAL THROUGH MUCH OF THE NEXT WEEK. RETURN FLOW WILL SET UP AROUND WEDNESDAY...AS THE HIGH MOVES TO THE SOUTHEAST OF ARKANSAS...AND ANOTHER FRONT APPROACHES THE AREA. THIS NEXT SYSTEM WILL BRING ABOUT ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION. NO CHANGES MADE TO THE FORECAST BEYOND WEDNESDAY NIGHT. && .LZK WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR ARZ003-ARZ004- ARZ005-ARZ006-ARZ007-ARZ012-ARZ013-ARZ014-ARZ015-ARZ016-ARZ021- ARZ022-ARZ023-ARZ024-ARZ025-ARZ030-ARZ031-ARZ032-ARZ033-ARZ034- ARZ037-ARZ038-ARZ039-ARZ040-ARZ041-ARZ042-ARZ043-ARZ044-ARZ045- ARZ046-ARZ047-ARZ052-ARZ053-ARZ054-ARZ055-ARZ056-ARZ057-ARZ062- ARZ063-ARZ064-ARZ065-ARZ066-ARZ067-ARZ068-ARZ069. && AVIATION...28
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT SEP 23 2006 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A LAKE WIND ADVISORY HAS BEEN EXTENDED UNTIL MIDNIGHT TONIGHT. SOUTH WINDS 15 TO 25 MPH WILL GUST TO 30 MPH. A COLD FRONT WILL MOVE ACROSS ARKANSAS TODAY AND TONIGHT. A LINE OF THUNDERSTORMS IS LIKELY TO ACCOMPANY THE FRONT. DAMAGING WINDS WILL BE THE PRIMARY SEVERE WEATHER THREAT...BUT THERE COULD BE SOME LARGE HAIL AS WELL. ISOLATED TORNADOES MAY OCCUR...ESPECIALLY WITH ANY STRONG STORMS THAT DEVELOP OUT AHEAD OF THE LINE. LOCALLY HEAVY RAIN MAY OCCUR WITH THE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE NEXT COLD FRONT WILL BRING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY AND TONIGHT. VISIT NWS LITTLE ROCK ON THE WEB. GO TO WWW.WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 28
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
414 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 AM FLASH FLOOD HARDY 36.32N 91.48W
09/23/2006 SHARP AR AIRPLANE PILOT
RIVER BEND CAMPGROUND FLOODED. EVACUATIONS BY BOAD
CONDUCTED.
0310 AM FLASH FLOOD 11 N HARDY 36.48N 91.48W
09/23/2006 FULTON AR LAW ENFORCEMENT
VEHICLE OVERTURNED IN WATER ON WIRTH ROAD. OCCUPANTS WERE
UNINJURED.
0310 AM FLASH FLOOD SALEM 36.37N 91.82W
09/23/2006 FULTON AR LAW ENFORCEMENT
WATER ON MOST MAIN ROADS IN THE COUNTY. ALSO...MAJOR
FLOODING ON AREA CAMPGROUNDS.
&&
57PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
448 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 AM FLASH FLOOD HARDY 36.32N 91.48W
09/23/2006 SHARP AR LAW ENFORCEMENT
WATER RESCUES OCCURRING AT RIVER BEND PARK AND SPRING
RIVER BEACH CLUB. SEVERAL PEOPLE ARE MISSING. REPORTS OF
SOME PEOPLE IN TREES. SEARCH AND RESCUE TEAMS HAVE BEEN
SUMMONED FROM SEVERAL SURROUNDING COUNTIES.
&&
57PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
600 AM CDT SAT SEP 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 AM FLOOD 2 NE WILLIFORD 36.27N 91.34W
09/23/2006 SHARP AR LAW ENFORCEMENT
MARTINS CREEK IS OVER U.S. HIGHWAY 63 NEAR WILLIFORD.
&&
57The Little Rock radar (KLZK), 77 km away, was scanning. The volume nearest the first event began at 14:18 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed trees and power lines.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2006Every state in 2006This day in weather historyWarnings in Arkansas, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534954.